Alert archive / Virginia / Tornado Warnings in 2008
Tornado Warning 35, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at May 9, 2008, 5:24 AM EDT for King and Queen County, King William County, New Kent County, Virginia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2008, 5:24 AM EDT (09:24 UTC)
- Expired
- May 9, 2008, 6:00 AM EDT
- In force
- 36 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties King and Queen County, VA, King William County, VA, New Kent County, VA
The radar
The Norfolk radar (KAKQ), 75 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 3:00 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 9.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KAKQ 090924
TORAKQ
VAC097-101-127-091000-
/O.NEW.KAKQ.TO.W.0035.080509T0924Z-080509T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
524 AM EDT FRI MAY 9 2008
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL KING AND QUEEN COUNTY IN EAST CENTRAL VIRGINIA...
SOUTHEASTERN KING WILLIAM COUNTY IN EAST CENTRAL VIRGINIA...
NORTHERN NEW KENT COUNTY IN EAST CENTRAL VIRGINIA...
* UNTIL 600 AM EDT
* AT 523 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR NEW KENT...
MOVING NORTHEAST AT 33 MPH.
* THE TORNADO WILL BE NEAR...
KING AND QUEEN COURTHOUSE...LITTLE PLYMOUTH AND 7 MILES SOUTHEAST
OF STEVENSVILLE BY 545 AM EDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EDT FRIDAY MORNING FOR
NORTHEAST NORTH CAROLINA AND SOUTHEASTERN VIRGINIA.
LAT...LON 3767 7672 3766 7672 3765 7670 3763 7669
3762 7669 3749 7707 3756 7712 3779 7685
TIME...MOT...LOC 0924Z 234DEG 29KT 3755 7701
$$
441 follow-up statement
000
WWUS51 KAKQ 090942
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
542 AM EDT FRI MAY 9 2008
VAC097-101-127-091000-
/O.CON.KAKQ.TO.W.0035.000000T0000Z-080509T1000Z/
NEW KENT VA-KING WILLIAM VA-KING AND QUEEN VA-
542 AM EDT FRI MAY 9 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 AM EDT FOR CENTRAL
KING AND QUEEN...SOUTHEASTERN KING WILLIAM AND NORTH CENTRAL NEW KENT
COUNTIES...
AT 538 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR ROSE GARDEN...OR
NEAR KING AND QUEEN COURTHOUSE...MOVING NORTHEAST AT 33 MPH.
THE TORNADO WILL BE NEAR...
DRAGONVILLE...VELMA AND MASCOT BY 555 AM EDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EDT FRIDAY MORNING FOR
NORTHEAST NORTH CAROLINA AND SOUTHEASTERN VIRGINIA.
LAT...LON 3767 7672 3766 7672 3765 7670 3763 7669
3762 7669 3749 7707 3756 7712 3779 7685
TIME...MOT...LOC 0942Z 234DEG 29KT 3764 7686
$$
44What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at May 9, 4:38 AM EDT, 46 minutes earlier.
Area forecast discussion, May 9, 4:38 AM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
438 AM EDT FRI MAY 9 2008
.SYNOPSIS...
LOW PRESSURE MOVES ACROSS THE AREA TODAY AND THE TRAILING COLD
FRONT PUSHES OFF THE COAST TONIGHT. WEAK HIGH PRESSURE BUILDS IN
OVER THE AREA SATURDAY. ANOTHER MORE POTENT LOW TRACKS ACROSS THE
MID ATLANTIC REGION LATE SUNDAY INTO MONDAY. HIGH PRESSURE RETURNS
ON TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TORNADO WTCH 286 IN EFFECT THRU 9 AM. TOR WTCH 283 EXPIRED AT 3
AM. WTCHING E-W LINE OF STRNG TSTRMS ACROSS SRN VA OUT AHEAD OF
LOW PRS THIS AM. SAID LINE OF CONVECTION PROGGED TO CONTG MOVG N
ACROSS WATCH AREA NXT FEW HRS. ADNTL TSTRMS PROGGED TO DVLP IN WRM
SCTR UNTAPPED AIRMASS ACROSS NC NXT FEW HRS AS WELL WHILE
AIRMASS NW OF RIC HAS BEEN WORKED OVR WITH MDT TO HVY RAIN PAST
FEW HRS. ACTIVITY XPCTD TO DMNSH THIS AFTRN BEHIND TRAILING
CDFRNT. PRTL SUNSHINE OVR WRN CNTYS AFTR 18Z.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
SFC LO PRES PASSES ACRS FAR NRN AREAS OF FA FRI MRNG...THEN OFF
SRN NJ CST IN THE AFTN. TRAILING CDFNT TO REACH SE VA/NE NC
ERY/MID AFTN HRS. WL HV LIKELY OR BETTER POPS FOR THE MRNG HRS
MOST PLCS...CONTG MENTION OF LCLLY HVY RA (QPF 1-3 IN...ESP VA/MD
CTYS IN FA). LINGERING/SCTD CNVTN PSBL W/ CDFNTL PASSAGE SE VA/NE NC
DURG THE AFTN (PTNTLLY STRNG/SVR?). TOUGH CALL ON DRYING/CLRG FRI
NGT...AS A 2ND/WKR SYS DIVES THROUGH RGN FM THE NW. HV KEPT
P/MCLDY INTO SAT MRNG W/ AT LEAST SLGT CHC POPS (THOUGH MOD/HVY RA
THREAT WL BE OVR BY THAT TM). BY THAT 2ND SYS SAT AFTN/NGT...MR
DEFINITIVE PD OF DRYING XPCTD.
HI TEMPS FRI FM THE UPR 60S (LWR MD ERN SHR) TO MID/UPR 70S (SRN
VA/NE NC)...LOWS FRI NGT IN THE 40S TO MID 50S...THEN 60S TO LWR 70S
XPCTD SAT.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
ANOTHER LOW PRES SYSTEM WILL AFFECT THE REGION ON SUNDAY WHICH WL
LIKELY TRIGGER SHOWERS/TSTMS. LINGERING WITH -RW INTO MONDAY. AMS
WILL BE RELATIVELY UNSTABLE THROUGHOUT THE PERIOD BUT DO NOT
EXPECT PROLOGED WIDESPREAD RAIN AFTER MONDAY BUT ENOUGH TO HAVE AT
LEAST SLIGHT CHCS INTO WEDNESDAY.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
MVFR AND ISLTD IFR CONDS ACRS MOST OF THE AREA THRU THIS MORNG DUE
TO LO PRES AND ASSOC COLD FRNT MOVNG ACRS REGION. CONDS SHUD
IMPROVE TO MAINLY MVFR/VFR CONDS LATER THIS AFTN INTO SAT MORNG.
MAINLY VFR CONDS EXPECTED SAT INTO SUN MORNG...THEN LWR CIGS AND
VSBYS POSSIBLE AGAIN SUN AFTN THRU MON AS NEXT LO PRES AREA AND
FRNTL SYSTEM AFFECT THE REGION.
&&
.MARINE...
WILL CONTINUE SCA HEADLINES THRU THIS AFTN FOR CHES BAY/CURR SND
AND THRU LATE TNGT FOR CSTL WTRS...DUE TO STRNG SSW WNDS WITH
STORM SYSTEM. WINDS WILL BECOME MORE BREEZY AS THE FRONT
APPROACHES (SOUTHERLY) AND WITH ITS PASSAGE (NORTHWESTERLY). LO
PRES WILL MOVE OUT TO SEA SAT AND WEAK HI PRES WILL BLD IN FM THE
W AND OVR THE AREA THRU SUN MORNG.
SCA CONDS POSSIBLE AGAIN LATE SUN INTO TUE MORNG...AS A STRNG LO
PRES AREA AND ASSOC FRNT PUSH ACRS THE AREA THEN OFF THE CST.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR
ANZ630>633.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ650-652-
654-656-658.
&&
SYNOPSIS...MPR
NEAR TERM...MAM/MPR
SHORT TERM...ALB
LONG TERM...KLL
AVIATION...CY/TMG
MARINE...TMGHazardous weather outlook, May 9, 3:13 AM EDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 313 AM EDT FRI MAY 9 2008 ANZ652-654-656-658-091100- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 313 AM EDT FRI MAY 9 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT SATURDAY... ...TORNADO WATCH 286 IN EFFECT UNTIL 9 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY TORNADO WATCH .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MDZ021>025-091100- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- 313 AM EDT FRI MAY 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ099-100-091100- ACCOMACK-NORTHAMPTON VA- 313 AM EDT FRI MAY 9 2008 ...TORNADO WATCH 286 IN EFFECT UNTIL 9 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA. .DAY ONE...TODAY AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING. ANZ650-091100- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- 313 AM EDT FRI MAY 9 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ630>633-091100- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- 313 AM EDT FRI MAY 9 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...TORNADO WATCH 286 IN EFFECT UNTIL 9 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY AND CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY TORNADO WATCH .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ012>017-030>032-102-VAZ065>068-070>098-091100- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-MECKLENBURG-LUNENBURG- NOTTOWAY-AMELIA-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN- ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX- MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON- ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK- CHESAPEAKE-VIRGINIA BEACH- 313 AM EDT FRI MAY 9 2008 ...TORNADO WATCH 286 IN EFFECT UNTIL 9 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ048-049-060>064-069-091100- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- POWHATAN- 313 AM EDT FRI MAY 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, May 9, 3:03 AM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 303 AM EDT FRI MAY 9 2008 VAZ080-081-087>089-092-090800- DINWIDDIE VA-GREENSVILLE VA-PRINCE GEORGE VA-SOUTHAMPTON VA-SURRY VA-SUSSEX VA- 303 AM EDT FRI MAY 9 2008 ...STRONG THUNDERSTORMS MOVING INTO SOUTHEAST VIRGINIA... AT 303 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 5 MILES SOUTHWEST OF DISPUTANTA TO PURDY... MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... DISPUTANTA AROUND 315 AM EDT... WAVERLY AROUND 340 AM EDT... CLAREMONT AROUND 350 AM EDT... WIND GUSTS TO 50 MPH ARE EXPECTED WITH THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. BROWN
Special weather statement, May 9, 4:15 AM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 415 AM EDT FRI MAY 9 2008 VAZ060-066>068-079-080-090915- AMELIA VA-BRUNSWICK VA-DINWIDDIE VA-LUNENBURG VA-NOTTOWAY VA-PRINCE EDWARD VA- 415 AM EDT FRI MAY 9 2008 ...LINE OF STRONG THUNDERSTORM MOVING INTO EASTERN VIRGINIA PIEDMONT... AT 415 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM FROM 6 MILES NORTH OF CREWE TO 9 MILES SOUTHWEST OF VICTORIA...MOVING EAST AT 26 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR VICTORIA AROUND 420 AM EDT... KENBRIDGE AROUND 435 AM EDT... BLACKSTONE AROUND 440 AM EDT... BLACKSTONE AROUND 445 AM EDT... MANNBORO AROUND 455 AM EDT... EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. 05
Special weather statement, May 9, 4:19 AM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 419 AM EDT FRI MAY 9 2008 VAZ063-064-070>074-078-082>085-090-091-090900- CAROLINE VA-CHARLES CITY VA-CHESTERFIELD VA-ESSEX VA-GLOUCESTER VA-HANOVER VA-HENRICO VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-LANCASTER VA-MIDDLESEX VA-NEW KENT VA-YORK VA- 419 AM EDT FRI MAY 9 2008 ...MODERATE TO HEAVY RAINFALL MOVING ACROSS THE AREA... AT 419 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS...PRODUCING MODERATE TO HEAVY RAINFALL...FROM 7 MILES SOUTH OF DOWNTOWN RICHMOND TO WILLIAMSBURG...OR FROM 6 MILES NORTHWEST OF CHESTER TO WILLIAMSBURG...MOVING NORTHEAST AT 30 MPH. THE HEAVIEST RAINFALL WILL BE NEAR... DOWNTOWN RICHMOND AROUND 425 AM EDT... TALLEYSVILLE AROUND 435 AM EDT... NEW KENT AROUND 440 AM EDT... WEST POINT AROUND 445 AM EDT... KING AND QUEEN COURTHOUSE AROUND 500 AM EDT... RAINFALL RATES OF UP TO ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. 44
Special weather statement, May 9, 4:20 AM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 420 AM EDT FRI MAY 9 2008 VAZ070-081-090930- CHESTERFIELD VA-PRINCE GEORGE VA- 420 AM EDT FRI MAY 9 2008 ...STRONG THUNDERSTORM MOVING INTO PORTIONS OF CENTRAL VIRGINIA... AT 420 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM FROM 14 MILES WEST OF COLONIAL HEIGHTS TO 34 MILES SOUTHWEST OF PETERSBURG...OR FROM 10 MILES EAST OF MANNBORO TO 10 MILES NORTH OF LAWRENCEVILLE...MOVING NORTHEAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR COLONIAL HEIGHTS AROUND 455 AM EDT... PETERSBURG AROUND 500 AM EDT... HOPEWELL AROUND 505 AM EDT... EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. 05
Special weather statement, May 9, 5:04 AM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 504 AM EDT FRI MAY 9 2008 VAZ063-066>068-070>074-076-078>083-085-091010- AMELIA VA-BRUNSWICK VA-CHARLES CITY VA-CHESTERFIELD VA-DINWIDDIE VA-ESSEX VA-HANOVER VA-HENRICO VA-KING AND QUEEN VA-KING WILLIAM VA-LANCASTER VA-LUNENBURG VA-MIDDLESEX VA-NEW KENT VA-NOTTOWAY VA-PRINCE GEORGE VA-RICHMOND VA- 504 AM EDT FRI MAY 9 2008 ...STRONG THUNDERSTORMS MOVING THROUGH CENTRAL AND SOUTHCENTRAL VIRGINIA... AT 503 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM MECHANICSVILLE TO 15 MILES WEST OF MCKENNEY...OR FROM MECHANICSVILLE TO 9 MILES EAST OF KENBRIDGE... MOVING EAST AT 38 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... HIGHLAND SPRINGS AROUND 515 AM EDT... MCKENNEY AROUND 525 AM EDT... KING WILLIAM AROUND 535 AM EDT... TALLEYSVILLE AROUND 545 AM EDT... KING AND QUEEN COURTHOUSE AROUND 555 AM EDT... CHARLES CITY AROUND 600 AM EDT... WIND GUSTS TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. GINGRICH
Special weather statement, May 9, 5:06 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 506 AM EDT FRI MAY 9 2008 VAZ063-072>074-076>078-083>086-091000- ESSEX VA-GLOUCESTER VA-HANOVER VA-KING AND QUEEN VA-KING WILLIAM VA-LANCASTER VA-MATHEWS VA-MIDDLESEX VA-NEW KENT VA-NORTHUMBERLAND VA-RICHMOND VA- 506 AM EDT FRI MAY 9 2008 ...SHOWERS AND THUNDERSTORMS MOVING ACROSS THE AREA... AT 506 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS FROM 11 MILES SOUTH OF URBANNA TO TALLEYSVILLE...OR FROM 5 MILES NORTH OF GLOUCESTER COURTHOUSE TO TALLEYSVILLE...MOVING NORTHEAST AT 25 TO 30 MPH. THE THUNDERSTORMS WILL BE NEAR... KING WILLIAM AROUND 525 AM EDT... URBANNA AROUND 535 AM EDT... KILMARNOCK AROUND 555 AM EDT... WIND GUSTS TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. 44
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:20 PM EDT | Tornado Warning | AKQ | Fluvanna, Louisa | 55 min |
| May 8, 9:13 PM EDT | Tornado Warning | AKQ | Louisa | 33 min |
| May 9, 12:50 AM EDT | Tornado Warning | AKQ | Lunenburg, Mecklenburg | 40 min |
| May 9, 1:35 AM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Dinwiddie, Lunenburg, Mecklenburg | 40 min |
| May 9, 2:15 AM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Dinwiddie, Greensville, Sussex, City of Emporia | 45 min |
| May 9, 2:29 AM EDT | Severe Thunderstorm Warning | AKQ | Mecklenburg | 31 min |
| May 9, 3:11 AM EDT | Severe Thunderstorm Warning | AKQ | Lunenburg, Mecklenburg | 34 min |
| May 9, 3:31 AM EDT | Tornado Warning | AKQ | Brunswick, Lunenburg, Mecklenburg, Nottoway | 33 min |
| May 9, 4:49 AM EDT | Areal Flood Advisory | AKQ | Caroline, Charles City, Chesterfield, Essex, Gloucester, Goochland and 14 more | 3 hr |
| May 9, 5:11 AM EDT | Tornado Warning | AKQ | Gloucester, Lancaster, Middlesex | 34 min |
| May 9, 5:20 AM EDT | Special Marine Warning | AKQ | 55 min | |
| May 9, 5:36 AM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Henrico, James City, King William, New Kent, Prince George | 24 min |
| May 9, 5:51 AM EDT | Areal Flood Advisory | AKQ | Charles City, Chesterfield, Dinwiddie, Prince George, City of Colonial Heights, City of Hopewell and 1 more | 3 hr |
| May 9, 6:01 AM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, James City, King and Queen, Lancaster, Mathews, Middlesex and 1 more | 29 min |
| May 9, 6:14 AM EDT | Special Marine Warning | AKQ | 61 min | |
| May 9, 6:31 AM EDT | Severe Thunderstorm Warning | AKQ | Lancaster, Mathews, Middlesex | 14 min |
| May 9, 7:32 AM EDT | Special Marine Warning | AKQ | 58 min | |
| May 9, 7:33 AM EDT | Special Marine Warning | AKQ | 87 min | |
| May 9, 7:37 AM EDT | Severe Thunderstorm Warning | AKQ | Accomack | 28 min |
| May 9, 7:49 AM EDT | Special Marine Warning | AKQ | 56 min | |
| May 9, 8:47 AM EDT | Special Marine Warning | AKQ | 58 min | |
| May 9, 9:12 AM EDT | Special Marine Warning | AKQ | 63 min | |
| May 9, 9:41 AM EDT | Special Marine Warning | AKQ | 64 min |
Nearby
Tornado Warnings in Virginia, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.